Quantcast

Switched from name brand Coumadin to Jantoven 7 days ago and now have nausea

Help Support ValveReplacement.org:

Joined
Feb 10, 2009
Messages
7
Location
USA
I have been on name-brand Coumadin since 2007 for my Mechanical Heart Valve with zero problems and had to switch to Jantoven just 7 days ago because Coumadin is now discontinued. So far its making me really nauseous. I tried to take generic warfarin many years ago and the same thing happen gave me really bad nausea. Does anyone else have this issue, and found a workaround, it's miserable? The name brand Coumadin never made me feel nauseous. Nothing else has changed in my diet or medications, other than switching to Jantoven.

Thanks
Richard
 

pellicle

Professional Dingbat
Joined
Nov 4, 2012
Messages
7,268
Location
Queensland, OzTrayLeeYa
Its possible that you're having a reaction to the dyes in the drug (to colour the tablets) or its possible that its a coincidence.

I've always used Marevan (I thought it was the same underlying Pharma company) ... perhaps try that one?

Do you take it with food?
 
Joined
Feb 10, 2009
Messages
7
Location
USA
Hello, thank you for the response. I was curious if that is what is the issue, as I have read on other forums other patients having a reaction to the dyes used in the color tablets. One thing I never do is take the pill with food. I wonder if I should start doing that from now on.
 

QuincyRunner

VR.org Supporter
VR.org Supporter
Joined
Sep 22, 2015
Messages
44
Location
Tallahassee, Florida
I can't say that I've had a problem with nausea when switching from Coumadin to generic warfarin. My concern was mostly INR stability when making the change but I am happy to report that I have been very pleased with the Amneal brand since being forced off of Coumadin a few months ago. It is the warfarin generic brand that Publix Pharmacy uses.
 

Sheenas7

Well-known member
Joined
Apr 22, 2014
Messages
103
Location
Va, Fairfax County
I can't say that I've had a problem with nausea when switching from Coumadin to generic warfarin. My concern was mostly INR stability when making the change but I am happy to report that I have been very pleased with the Amneal brand since being forced off of Coumadin a few months ago. It is the warfarin generic brand that Publix Pharmacy uses.
Are you taking Jantoven?
 

dick0236

Eat the elephant one bite at a time
VR.org Supporter
Joined
Feb 10, 2007
Messages
3,047
Location
louisville, KY USA
FWIW, I switched from Coumadin to Warfarin about 15 years ago with no effect on INR or other body functions. I actually was able to manage Warfarin easier than Coumadin........but I think that was primarily due to my earlier doctors lack of understanding anti-coagulation management.
 

catwoman

VR.org Donator
VR.org Supporter
Joined
Sep 23, 2003
Messages
6,005
Location
near Fort Worth TX
I haven’t taken Jantoven, but I’ve taken Coumadin and generic from at least 3 manufacturers without any side effects or change in INR. I would have been among the first to become nauseated, based on decades of being sickened by the least little thing. I even keep generic Zofran on hand just in case.
 

tom in MO

Well-known member
Joined
Jan 17, 2012
Messages
1,428
Location
MO USA
I have been on name-brand Coumadin since 2007 for my Mechanical Heart Valve with zero problems and had to switch to Jantoven just 7 days ago because Coumadin is now discontinued. So far its making me really nauseous. I tried to take generic warfarin many years ago and the same thing happen gave me really bad nausea. Does anyone else have this issue, and found a workaround, it's miserable? The name brand Coumadin never made me feel nauseous. Nothing else has changed in my diet or medications, other than switching to Jantoven.

Thanks
Richard
I've never taken brand name coumadin and had my generic supplier switch w/o any problems.

It's allergy season. I started to get allergies at your age. A post-nasal drip from seasonal allergies can make you nauseous enough to lose breakfast. I am now on three allergy drugs and still get a little nauseous at the 16 hour mark after taking my 24hr antihistamine. But I can keep down breakfast and dinner :)

Drugs have the "Active Pharmaceutical Ingredient" (API) and "excipients" which is the color and the various chemicals that make the tablet stay together, fill the capsule, or make the solution. It is very rare to have any physiological reaction to the excipients in any tablet. Sometimes they are the same materials used in candy or food.
 
  • Like
Reactions: Eva

Juliemoon

Active member
Joined
Nov 25, 2016
Messages
37
Location
Lafayette, LA
I was switched from brand name Coumadin to Jantoven about 3.5 weeks ago. I had some issues with slight nausea for the first two weeks, but didn't make the connection until I saw your post. I am on bioidentical hormone patches so I was thinking maybe it was that. I got a terrible combo migraine/tension headache on the third week one night, and couldn't stop throwing up. Ugh. That's NOT typical for me, but I had only slept an hour the night before due to a hurricane, and I attributed it more to the pain than to change in medication. Promethazine always worked much better than Zofran for me. Good luck!
 

Latest posts

Top